MAUDE Adverse Event Report: K2M, INC. CASPIAN OCT SPINAL SYSTEM; SPINAL FIXATION SYSTEM

K2M, INC. CASPIAN OCT SPINAL SYSTEM; SPINAL FIXATION SYSTEM
Catalog Number 1101-10001
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Fall (1848); No Information (3190)
Date of Event 06/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.Since the set screw remains in the patient no physical, material, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.A general review of the manufacturing and inspection records did not reveal any contributing information/trends.During the revision, it was observed that the set screw and nut of the connector were loose.The implants were re-tightened during the revision.No definitive root cause can be determined.Device remains in patient.
 
Event or Problem Description
It was reported to k2m, inc.On 6/1/2016 that implants had loosened in an occipital bolt case post-op.Patient was revised on (b)(6) 2016.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.Since the set screw was not returned, no physical, material, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.A general review of the manufacturing and inspection records did not reveal any contributing information/trends.Device remains in patient.
 
Event or Problem Description
It was reported to k2m, inc.On 6/1/2016 that implants had loosened in an occipital bolt case post-op.Patient was revised on (b)(6) 2016.Patient had a fall and was revised again on (b)(6) 2016.

Brand Name
CASPIAN OCT SPINAL SYSTEM
Common Device Name
SPINAL FIXATION SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key5756195
Report Number3004774118-2016-00053
Device Sequence Number542213
Product Code NKG
UDI-Device Identifier10888857015593
UDI-Public10888857015593
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153370
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number1101-10001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/28/2016
Supplement Report FDA Received Date08/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR